Stochrin interference with testosteron receptor?
May 14, 2008
I have been on medication since summer 2007. Truvada 200mg en Stochrin 600 mg. Since the use I have experienced side effects like faster and more hair growth, faster growing of nails. Now this isn't much of a problem but I have experienced a big loss in libido. Testosterone was checked but was ok. I asked around friends and although it is not a simple thing to admitt in the gay scene many of them on stochrin experience loss of libido as well as impotence. The lust just fades away. I wondered a a molucular biologist is there any evidence of testosterone receptor blockade side effects? It would explain the hair and nail growth and the loss of libido while the testosterone levels are ok.
Response from Mr. Vergel
I have not seen data on your question. But I have seen some reports that Sustiva (Efavirenz- Stochrin) can increase estradiol levels which has caused some men to have gynecomastia (breast tissue enlargement). Estradiol also has a benefitial effect on hair and nails, but I am just speculating.
The reports I am talking about are:
Sexual hormones in HIV-infected patients: the influence of antiretroviral therapy. Research Letters AIDS. 16(6):934-937, April 12, 2002.Collazos, Julio; Martinez, Eduardo; Mayo, Jose; Ibarra, Sofia
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Receiving Oral Sex Worried I Have HIV
- Chills After Sex With Sex Worker Worried I Have HIV
- Itchy Vagina After Licking Rectum Sign Of HIV AIDS
- Pain In Penis After Open Mouth Kissing What Are The Chances Of HIV
- Sinus Infection After Open Mouth Kissing Worried I Have HIV
- Swollen Glands After Vaginal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.